MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552230
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a ureteral polaris loop stent was going to be used for ureteral stent implantation procedure in the kidney performed on (b)(6) 2020.According to the complainant, outside the patient, during the introduction of the device, when the physician inserted the guidewire onto the stent, the stent was fractured.The procedure was successfully completed with another ureteral polaris loop stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: (b)(6) block h6: device code 1069 captures the reportable event of stent shaft break.Block h10: the returned polaris loop ureteral stent was analyzed, and a visual evaluation noted that the proximal section (bladder pigtail) detached.The suture string was not returned for analysis.No other issues with the device were noted.The reported event was not confirmed.Based on the product analysis, the stent returned without the suture string, evidence that the stent was manipulated.Therefore, the failure found (bladder pigtail detached) is an issue that could have been generated by the user or due to the interacting of the device with the suture string.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10234259
Report Number3005099803-2020-02598
Device Sequence Number3143122
Product Code FAD
UDI-Device Identifier08714729421030
UDI-Public08714729421030
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2022
Device Model NumberM0061552230
Device Catalogue Number155-223
Device Lot Number0024295633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer07/09/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight70